Doctors normally prescribe OxyContin to treat pain. Unfortunately, this prescription can quickly cause an addiction. Once someone has an addiction, they will go through OxyContin withdrawal symptoms once they try to quit using. Since some of these symptoms are extremely dangerous, it is extremely important to get professional help before quitting.
OxyContin Withdrawal Symptoms
OxyContin consists of a chemical known as oxycodone. This chemical is a type of opioid that causes a tolerance. When someone continues to use OxyContin, they quickly need higher doses to reach obtain the same effect. Before long, the individual suffers from OxyContin abuse and addiction. If they try to quit, they will experience OxyContin withdrawal symptoms.
Some people will even relapse during the withdrawal process just to stop the symptoms. Other people keep using OxyContin so that they can feel normal. Because of these symptoms, individuals should always get medical supervision as they start to detox.
These withdrawal symptoms happen because the mind and body are struggling to work without the drug. Over time, the body has become used to having the drug present. When the drug is no longer present, the body loses those chemicals. The acute, immediate symptoms last for about three to seven days. Long-term psychological and physical symptoms can take weeks or months to go away.
What Are the OxyContin Withdrawal Symptoms?
In most cases, withdrawal symptoms will start just a few hours after the last dose. The intensity of symptoms depends on how long and how much the individual used. Individuals may experience withdrawal symptoms such as:
- Teary eyes
- Nausea and Vomiting
Some of the other common symptoms include shaking, diarrhea, blurry vision, reduced appetite, shivering or a runny nose. Individuals may also experience an increased heart rate, high blood pressure or muscle aches. Luckily, these unpleasant symptoms are rarely life-threatening. There is a high chance of relapsing during these OxyContin withdrawal symptoms, so it is important to get professional support during detox and rehab.
The Timeline of Withdrawal Symptoms
Normally, withdrawal symptoms will start in just 6 to 24 hours after the final dose. These symptoms peak during the first few days. In the first two days, individuals may experience muscle pain, nausea, joint aches and extreme sweating.
From the third to the fifth day, the symptoms will continue to be at their peak. Muscle aches, vomiting, nausea, cramps, and shaking are all common at this time. From the sixth to the seventh day, individuals will notice fewer physical symptoms. The psychological symptoms like depression and anxiety will generally become worse right now.
After this point, the body is successfully free of OxyContin chemicals. While the client has completed detox, psychological symptoms will still remain. Some individuals may also begin feeling remorse for things they did while they were high.
Getting Help for an Addiction
Relapse prevention techniques can help clients stay sober and resist the urge to use again. The right treatment program can help clients safely detox from OxyContin withdrawal symptoms. At the treatment center, clients can get help through programs including :
If you or a loved one suffers from an addiction, help is available. You do not have to let an addiction take control your life. With the right support and care for OxyContin withdrawal symptoms, you can take your first step toward a healthier, happier lifestyle. To find out how the Crest View Recovery Center can help, call us at 866-327-2505 today.